We study the nonstandard optimal exercise policy associated with relevant capital investment options and with the prepayment option of widespread collateralized-borrowing contracts like the gold loan. Option exercise is optimally postponed not only when moneyness is insufficient, but also when it is excessive. We extend the classical optimal exercise properties for American options. Early exercise of an American call with a negative underlying payout rate can occur if the option is moderately in the money. We fully characterize the existence, the monotonicity, the continuity, the limits, and the asymptotic behavior at maturity of the double free boundary that separates the exercise region from the double continuation region. We find that the finite-maturity nonstandard policy conspicuously differs from the infinite-maturity one.

Real Options and American Derivatives: The Double Continuation Region / A., Battauz; DE DONNO, Marzia; A., Sbuelz. - In: MANAGEMENT SCIENCE. - ISSN 0025-1909. - 61:5(2015), pp. 1094-1107. [10.1287/mnsc.2013.1891;]

Real Options and American Derivatives: The Double Continuation Region

DE DONNO, Marzia;
2015-01-01

Abstract

We study the nonstandard optimal exercise policy associated with relevant capital investment options and with the prepayment option of widespread collateralized-borrowing contracts like the gold loan. Option exercise is optimally postponed not only when moneyness is insufficient, but also when it is excessive. We extend the classical optimal exercise properties for American options. Early exercise of an American call with a negative underlying payout rate can occur if the option is moderately in the money. We fully characterize the existence, the monotonicity, the continuity, the limits, and the asymptotic behavior at maturity of the double free boundary that separates the exercise region from the double continuation region. We find that the finite-maturity nonstandard policy conspicuously differs from the infinite-maturity one.
2015
Real Options and American Derivatives: The Double Continuation Region / A., Battauz; DE DONNO, Marzia; A., Sbuelz. - In: MANAGEMENT SCIENCE. - ISSN 0025-1909. - 61:5(2015), pp. 1094-1107. [10.1287/mnsc.2013.1891;]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11381/2545455
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 23
  • ???jsp.display-item.citation.isi??? 21
social impact